I am a 39 year old female, normal weight, non-smoker, non-drinker. History of MVP, SVT, "Cold" Thyroid Nodule-normal thyroid functions, low BP. I have been on beta-blockers for over 20 years. I had an aablation on 4/19/06 for AVNRT. Within 4 weeks SVT was back worse than ever. On 6/22/06 I had a second ablation. The morning after ablation I had tachycardia (up to 150's) and SOB as soon as I took a few steps. I was taken off the beta blocker for the ablation and told I didn't need it anymore - my heart would reset itself. I was discharged and was literally unable to do much of anything from tachy. and SOB. After 4 wks.I was put back in the hosp., started back on Inderal and told it was Inappropriate Sinus Tach. The Inderal did help the tachy., but I still get SOB with min. exertion and started having skipped beats immed. after tachy. subsided. Monitor showed mostly PJCs, some PACs and occ. PVCs. I am very aware of these and have them as much as several times a minute. So after 3 months still having SOB, ectopic beats constantly and fatigue. Cardiac cath. on 8/29/06 normal except MVP/mild regurg.,VQ scan neg.,CXR neg.PFT's normal,cbc,lytes normal. 1) Are constant ectopic beats normal this long after ablation (only had occ. pre-ablation)? 2)What else could be causing SOB? 3)What other tests maybe helpful?- should I be checked for microvascular dis., endothelial dysfunction, autonomic d/o?? Would appreciate your response . Thank you.
Ectopy and arrythmias can occure with some frequency after an ablation procedure as there is quite a bit of inflammation as the heart tissue heals. Generally this should dissipate over time. I would imagine, within 6 months the effects of the ablation should heal.
There are a lot of causes of shortness of breath. With you I would imagine that it is either some degree of deconditioning due to your prolonged course, or medication related. I would discuss this with your physician.
I am sorry to hear about this. I went through a similar, abeit not as severe, experience following an ablation some time ago. The ablation worked on the SVT, but I was left with some "remnants".
It was all very stressful, having new symptoms and dealing with uncertainty, but in the end, I found that getting back into the swing of my regular exercise program helped alot with recovery, and seemed to lessen the symptoms of the little arrhythmias.
When something like this happens, though, you may become concerned that everything has not gone the way medicine has expected it to. Taking an active hand in your own health care --- when appropriate, getting a suitably qualified alternate opinion for example --- can work to prevent gross errors, and is most often reassuring.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.